Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2018, 3:25 PM EDT for 5 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2018, 3:25 PM EDT (19:25 UTC)
- Expired
- Aug 18, 2018, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Bibb County, GA, Houston County, GA, Jones County, GA, Monroe County, GA, Peach County, GA
The radar
The Robins AFB radar (KJGX), 42 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WWUS82 KFFC 181925
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT SAT AUG 18 2018
GAZ071-072-081>083-093>095-182015-
Macon GA-Peach GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Twiggs GA-
325 PM EDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHEASTERN MONROE...BIBB...NORTHERN HOUSTON...CRAWFORD...JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...
At 322 PM EDT...a line of strong thunderstorms extended from south
of Forsyth to Lake Tobesofkee and Fort Valley, moving east at 15 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Fort Valley, Forsyth, Gray, Warner Robins, Centerville,
Byron, Marshallville, Payne, Robins Air Force Base, Payne City,
Postell, Lake Tobesofkee, Meadowdale, Bradley, Wayside, Houston Lake,
Griswoldville and Round Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8404 3276 8394 3300 8398 3316 8364
3317 8359 3283 8343 3244 8366
TIME...MOT...LOC 1922Z 253DEG 13KT 3296 8390 3274 8380 3248 8395
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 2:32 PM EDT, 53 minutes earlier.
Area forecast discussion, Aug 18, 2:32 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 232 PM EDT Sat Aug 18 2018 .SHORT TERM /Tonight through Sunday Night/... Scattered to widespread showers and thunderstorms will continue to develop across the area today as an upper trough axis shifts across the area. Continued southwest surface flow has kept a moist airmass in place with PWs remaining near or above two inches for much of the CWA. Given these elevated PWs, showers and thunderstorms will be efficient rainfall producers, and locally heavy rainfall can be expected. While coverage will decrease overnight, at least isolated activity can be expected to linger. While the upper trough axis will depart eastward on Sunday, deep southwest flow will continue at the surface and aloft. Though some slightly drier air may nose into far north Georgia Sunday (PWs around 1.5"), PWs will remain at or above two inches elsewhere. Scattered to widespread showers and thunderstorms will thus again develop by Sunday afternoon. As has been the case, a few thunderstorms could become strong with locally gusty winds and frequent lightning. Highs will remain largely in the 80s given widespread cloud cover and afternoon convection. RW .LONG TERM /Monday through Saturday/... No major changes needed to the extended portion of the forecast at this time. Moist flow off of the Gulf of Mexico will continue ahead of an approaching frontal boundary on Monday. The front should begin to cross the Mississippi River late Monday into early Tuesday. By mid- Tuesday, the front should be crossing the CWFA. This front should continue to slowly push south through the remainder of Tuesday into Wednesday and stall out across southern GA for the remainder of the week into the weekend. Drier air will settle over the area behind this front. NListemaa && .AVIATION... 18Z Update... While patches of MVFR ceilings linger, most ceilings have lifted into the VFR range this afternoon with this general trend expected into the evening. Scattered to numerous showers and thunderstorms will continue to develop this afternoon and evening with coverage becoming more isolated overnight. IFR ceilings are again expected by early Sunday morning. Coverage of showers and thunderstorms will increase by Sunday afternoon. Winds will remain from the SW through the period 5-10kts. //ATL Confidence...18Z Update... High confidence on all elements. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 71 86 71 87 / 60 50 30 60 Atlanta 72 86 72 86 / 60 60 40 60 Blairsville 66 82 66 81 / 60 50 40 60 Cartersville 71 86 71 86 / 60 60 40 60 Columbus 73 87 73 89 / 50 60 30 50 Gainesville 70 84 71 84 / 60 50 40 60 Macon 72 87 72 89 / 50 60 30 40 Rome 71 86 71 86 / 50 50 40 60 Peachtree City 71 86 71 86 / 60 60 40 60 Vidalia 73 89 73 92 / 40 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Aug 18, 10:50 AM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1050 AM EDT Sat Aug 18 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1050 AM EDT Sat Aug 18 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous showers and thunderstorms can be expected over much of Georgia through tonight. A few storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. An isolated severe storm cannot be ruled out. Any severe thunderstorm that develops will be capable of producing damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered to numerous thunderstorms are expected across the area through Wednesday. A few storms could be strong to severe with gusty winds, frequent lightning and heavy rainfall. Isolated to scattered thunderstorms will be possible Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Aug 18, 9:45 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM TSTM WND DMG 2 E BOYNTON 34.92N 85.15W
08/17/2018 CATOOSA GA 911 CALL CENTER
TREE REPORTED DOWN ON POLLARD RD NEAR THE INTERSECTION
WITH BOYNTON DR.
&&
EVENT NUMBER FFC1800843
KINGLocal storm report, Aug 18, 10:17 AM EDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 AM EDT SAT AUG 18 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TSTM WND DMG 3 WNW DAWNVILLE 34.84N 84.92W
08/17/2018 WHITFIELD GA 911 CALL CENTER
TREE REPORTED DOWN ON BEAVERDALE RD NEAR THE
INTERSECTION WITH CHEROKEE ESTATE RD NE.
&&
EVENT NUMBER FFC1800844
KINGSpecial weather statement, Aug 18, 2:37 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
237 PM EDT SAT AUG 18 2018
GAZ102-103-181915-
Stewart GA-Webster GA-
237 PM EDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR STEWART AND SOUTHERN WEBSTER
COUNTIES UNTIL 315 PM EDT...
At 234 PM EDT...a line of strong thunderstorms extended from west
through south of Sanford, moving east at 30 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Preston, Richland, Weston, Charles, Kimbrough, Westville,
Brooklyn, Leveretts, Troutman, Sanford, Centerpoint, Providence
Canyon State Park, Louvale and Chambliss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3193 8468 3192 8469 3192 8477 3193 8481
3192 8491 3195 8496 3198 8496 3198 8501
3197 8503 3199 8504 3199 8507 3202 8505
3206 8506 3209 8504 3212 8506 3220 8468
3195 8444 3194 8444 3192 8445 3192 8461
TIME...MOT...LOC 1834Z 255DEG 25KT 3201 8509 3181 8483
WIND...40MPHSpecial weather statement, Aug 18, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT SAT AUG 18 2018
GAZ071-072-081>083-093>095-182015-
Macon GA-Peach GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Twiggs GA-
325 PM EDT SAT AUG 18 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MACON...PEACH...
SOUTHEASTERN MONROE...BIBB...NORTHERN HOUSTON...CRAWFORD...JONES AND
NORTHWESTERN TWIGGS COUNTIES UNTIL 415 PM EDT...
At 322 PM EDT...a line of strong thunderstorms extended from south
of Forsyth to Lake Tobesofkee and Fort Valley, moving east at 15 mph.
HAZARD...Up to 40 mph wind, occasional cloud-to-ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain will cause temporary
street flooding, especially in poor drainage areas.
Some locations in the path of these storms include
Macon, Perry, Fort Valley, Forsyth, Gray, Warner Robins, Centerville,
Byron, Marshallville, Payne, Robins Air Force Base, Payne City,
Postell, Lake Tobesofkee, Meadowdale, Bradley, Wayside, Houston Lake,
Griswoldville and Round Oak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3239 8404 3276 8394 3300 8398 3316 8364
3317 8359 3283 8343 3244 8366
TIME...MOT...LOC 1922Z 253DEG 13KT 3296 8390 3274 8380 3248 8395
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 8:05 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 40 min |
| Aug 17, 8:24 PM EDT | Special Weather Statement | FFC | Chattooga, Walker | 51 min |
| Aug 17, 8:39 PM EDT | Special Weather Statement | FFC | Catoosa, Dade | 36 min |
| Aug 17, 8:47 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Monroe | 43 min |
| Aug 17, 9:12 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Floyd, Walker, Whitfield | 48 min |
| Aug 17, 9:21 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker, Whitfield | 39 min |
| Aug 17, 9:26 PM EDT | Special Weather Statement | FFC | Greene, Jasper, Morgan, Putnam | 49 min |
| Aug 17, 9:48 PM EDT | Special Weather Statement | FFC | Floyd, Gordon, Murray, Whitfield | 42 min |
| Aug 18, 2:37 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 38 min |
| Aug 18, 3:29 PM EDT | Special Weather Statement | FFC | Crisp, Dooly, Sumter, Webster | 46 min |
| Aug 18, 3:54 PM EDT | Special Weather Statement | FFC | DeKalb, Fulton, Gwinnett | 51 min |
| Aug 18, 4:08 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Dooly, Montgomery, Pulaski, Telfair and 2 more | 37 min |
| Aug 18, 4:25 PM EDT | Special Weather Statement | FFC | Barrow, Clayton, DeKalb, Gwinnett, Jackson, Rockdale and 1 more | 50 min |
| Aug 18, 4:40 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 50 min |
| Aug 18, 4:51 PM EDT | Special Weather Statement | FFC | Treutlen | 39 min |
| Aug 18, 4:53 PM EDT | Special Weather Statement | FFC | Coweta, Heard, Troup | 52 min |
| Aug 18, 5:11 PM EDT | Special Weather Statement | FFC | Barrow, Walton | 49 min |
| Aug 18, 5:17 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Henry, Newton, Rockdale | 43 min |
| Aug 18, 5:26 PM EDT | Special Weather Statement | FFC | Emanuel | 49 min |
| Aug 18, 5:52 PM EDT | Special Weather Statement | FFC | Morgan, Newton, Oconee | 38 min |
| Aug 18, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Walton | 40 min |
| Aug 18, 7:41 PM EDT | Special Weather Statement | FFC | Banks, Hall | 49 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.